Alert archive / Nebraska / Wind Advisories in 2006

Wind Advisory 22, NWS Hastings, NE

September 26, 200621 counties in Nebraska

NWS Hastings, NE issued this wind advisory at Sep 26, 2006, 9:37 PM CDT for 21 counties in Nebraska. It took effect at Sep 27, 2006, 1:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 26, 2006, 9:37 PM CDT (02:37 UTC)
In effect from
Sep 27, 2006, 1:00 PM CDT
Expired
Sep 27, 2006, 7:57 PM CDT
In force
7 hr
Issued by
NWS Hastings, NE
All 21 counties

Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE

The radar

The Grand Island radar (KUEX), 56 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.6 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2006-09-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2006-09-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3475 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGID 270237
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
937 PM CDT TUE SEP 26 2006

NEZ039>041-046>049-060>064-072>077-085>087-271000-
/O.NEW.KGID.WI.Y.0022.060927T1800Z-060928T0100Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY...
GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN...
HASTINGS...CLAY CENTER...GENEVA...RED CLOUD...SUPERIOR...NELSON...
HEBRON
937 PM CDT TUE SEP 26 2006

...WIND ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM CDT WEDNESDAY. 

A SIGNIFICANT COLD FRONT WILL TRACK SOUTH ACROSS SOUTH CENTRAL
NEBRASKA WEDNESDAY AFTERNOON. A TIGHT PRESSURE GRADIENT ASSOCIATED
WITH THIS FRONTAL PASSAGE WILL RESULT IN STRONG NORTHWEST WINDS OF
25 TO 35 MPH BY WEDNESDAY AFTERNOON...WITH WIND GUSTS AS HIGH AS 45
MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO
39 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

$$

WESELY/BRYANT
3 follow-up statements
000 
WWUS73 KGID 270934
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
434 AM CDT WED SEP 27 2006

NEZ039>041-046>049-060>064-072>077-085>087-271800-
/O.CON.KGID.WI.Y.0022.060927T1800Z-060928T0100Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY...
GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN...
HASTINGS...CLAY CENTER...GENEVA...RED CLOUD...SUPERIOR...NELSON...
HEBRON
434 AM CDT WED SEP 27 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM CDT THIS EVENING...

NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS AROUND 45 MPH...ARE
EXPECTED TO DEVELOP AFTER 1 PM THIS AFTERNOON. THE WINDS SHOULD
DIMINISH TOWARDS 8 PM THIS EVENING AS HIGH PRESSURE BUILDS INTO THE
REGION.

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
BETWEEN 30 TO 39 MPH...OR GUSTS WILL RANGE BETWEEN 45 TO 57 MPH.
WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KGID 271702
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
1202 PM CDT WED SEP 27 2006

NEZ039>041-046>049-060>064-072>077-085>087-280100-
/O.CON.KGID.WI.Y.0022.060927T1800Z-060928T0100Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY...
GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN...
HASTINGS...CLAY CENTER...GENEVA...RED CLOUD...SUPERIOR...NELSON...
HEBRON
1202 PM CDT WED SEP 27 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH THIS AFTERNOON WITH
WIND GUSTS TO AROUND 45 MPH POSSIBLE. WINDS SHOULD DIMINISH THIS
EVENING AS HIGH PRESSURE BUILDS INTO THE REGION. 

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
BETWEEN 30 AND 39 MPH...OR GUSTS WILL REACH 45 TO 57 MPH. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
000 
WWUS73 KGID 280057
NPWGID

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HASTINGS NE
757 PM CDT WED SEP 27 2006


NEZ039>041-046>049-060>064-072>077-085>087-280200-
/O.CAN.KGID.WI.Y.0022.000000T0000Z-060928T0100Z/
VALLEY-GREELEY-NANCE-SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-
HALL-HAMILTON-YORK-GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-
WEBSTER-NUCKOLLS-THAYER-
INCLUDING THE CITIES OF...ORD...GREELEY...FULLERTON...LOUP CITY...
ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON...KEARNEY...
GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE...MINDEN...
HASTINGS...CLAY CENTER...GENEVA...RED CLOUD...SUPERIOR...NELSON...
HEBRON
757 PM CDT WED SEP 27 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELED THE WIND
ADVISORY WHICH WAS IN EFFECT FOR PORTIONS OF SOUTH CENTRAL
NEBRASKA. WINDS HAVE DROPPED BELOW ADVISORY CRITERIA AND WILL
CONTINUE TO DIMINISH THROUGH THE OVERNIGHT HOURS.



$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Sep 26, 1:24 PM CDT, 8 hours 13 minutes earlier.

Area forecast discussion, Sep 26, 1:24 PM CDT, 8 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
124 PM CDT TUE SEP 26 2006

.DISCUSSION...EARLY MORNING WATER VAPOR IMAGERY SHOWED AN
UPPER RIDGE OVER THE PLAINS WITH THE NEXT SHORTWAVE JUST COMING
ASHORE ACROSS SOUTHERN CALIFORNIA.  SKIES WERE CLEAR OVER THE
PLAINS AND TEMPERATURES WERE SEASONALLY WARM WITH SOUTHERLY SFC FLOW.

TEMPERATURES WILL BE THE PRIMARY FORECAST CONCERN THE NEXT FEW DAYS.
EXPECT HIGH TEMPERATURES TO CLIMB WELL ABOVE NORMAL TODAY WITH
ABUNDANT SUNSHINE...RIDGE AXIS OVERHEAD...AND SOUTHERLY SFC FLOW ALL
HELPING TO LIFT TEMPERATURES TO NEAR 90 DEGREES BY THIS AFTERNOON.

CALIFORNIA SHORTWAVE WILL TRACK INTO THE NORTHERN AND CENTRAL PLAINS
ON MONDAY. CONTINUED WARM SOUTHERLY FLOW OUT AHEAD OF THE
SYSTEM WILL AGAIN HELP TEMPERATURES OVER OUR CWA CLIMB INTO THE UPPER
80S TO AROUND 90.  ATMOSPHERE SHOULD REMAIN CAPPED AND EXPECT A
DRY FRONTAL PASSAGE MONDAY NIGHT INTO TUESDAY WITH TEMPERATURES
FALLING BACK INTO THE MID 70S TO AROUND 80 FOR HIGHS ON TUESDAY AND
WEDNESDAY.

THE FRONT WILL LIFT BACK NORTH AS A WARM FRONT WEDNESDAY NIGHT AND
MAY RESULT IN A FEW THUNDERSTORMS NORTH OF OUR CWA.  MAY
EVENTUALLY NEED TO ADD POPS FOR LATE WEDNESDAY ACROSS NORTHWESTERN
PORTIONS OF OUR CWA DEPENDING ON FRONTAL STRENGTH AND TIMING.
TEMPERATURES WARM BACK INTO THE LOW 80S ON THURSDAY AND FRIDAY AS
SIGNIFICANT TROUGH DIGS ACROSS THE WESTERN CONUS.  LEFT THE EXTENDED
FORECAST ALONE AS MODELS DIFFER ON JUST HOW QUICKLY THE TROUGH WILL
PULL OUT INTO THE PLAINS.  THE ECMWF IS THE QUICKEST AND COULD
RESULT IN THUNDERSTORMS BY LATE FRIDAY WITH THE GFS AT LEAST 24
HOURS SLOWER RESULTING IN DRY CONDITIONS UNTIL SATURDAY NIGHT.

&&
.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

WESELY
Hazardous weather outlook, Sep 26, 3:27 PM CDT, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
327 PM CDT TUE SEP 26 2006

KSZ005>007-017>019-NEZ041-047>049-062>064-073>077-082>087-271200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-NANCE-HOWARD-MERRICK-
POLK-HALL-HAMILTON-YORK-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-
HARLAN-FRANKLIN-WEBSTER-NUCKOLLS-THAYER-
327 PM CDT TUE SEP 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS...SOUTHEAST OF A LINE FROM
FULLERTON TO ARAPAHOE.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

NEZ039-040-046-060-061-072-271200-
VALLEY-GREELEY-SHERMAN-DAWSON-BUFFALO-GOSPER-
327 PM CDT TUE SEP 26 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEBRASKA...NORTHWEST OF A LINE FROM FULLERTON TO ARAPAHOE.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PATCHY FROST IS POSSIBLE WEDNESDAY NIGHT INTO THURSDAY MORNING AS
TEMPERATURES DROP TO AROUND 36 DEGREES FOR LOWS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

Nearby

Wind Advisories in Nebraska, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.